MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT Ø2.0MM X 122MM AO FITTING FOR 2.7MM SCREW; PLATE, FIXATION, BONE

STRYKER GMBH DRILL BIT Ø2.0MM X 122MM AO FITTING FOR 2.7MM SCREW; PLATE, FIXATION, BONE
Catalog Number 703701
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
In an elbow surgery the drill 703701 was broken.The part of the drill left inside the patient.The doctor try to get out of the patient but he didnt can take it out.The broken part was left in the muscle of the patient, because when the drill broke they introduce the screw and by the other side of the bone the broken part go out the bone.
 
Additional Manufacturer Narrative
The reported event that drill bit ø2.0mm x 122mm ao fitting for 2.7mm screw was alleged of 'breakage during surgery' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by repeated powerful dynamically overload during use.The device inspection revealed the following: the visual examination revealed that the tip of the returned drill bit is indeed completely broken off, the characteristics indicate a typically torsional overload breakage.The fracture surface clearly indicates that too much applied force has finally led to the tip breakage, keep in mind that the drill shaft is slightly bent.Also some spiral traces on the drill shaft are clearly evident (which again indicate drill angulation and damages caused by the drill sleeve housing).Therefore we can determine that the root cause of the failure was due to repeated powerful dynamically overload during use over the years.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
In an elbow surgery the drill 703701 was broken.The part of the drill left insie the patient.The doctor try to getout of the patient but he didnt can take it out.The broken part was left in the muscle of the patient, because when the drill broke they introduce the screw and by the other side of the bone the broken part go out the bone.

Brand Name
DRILL BIT Ø2.0MM X 122MM AO FITTING FOR 2.7MM SCREW
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8121800
Report Number0008031020-2018-01012
Device Sequence Number13845188
Product Code HRS
UDI-Device Identifier07613154973422
UDI-Public07613154973422
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K170727
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number703701
Device Lot Number01706J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date12/01/2018
Supplement Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;